Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 134, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2001, 4:50 PM CDT for Cole County, Osage County, Missouri. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 19, 2001, 4:50 PM CDT (21:50 UTC)
- Expired
- Jul 19, 2001, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cole County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:15 PM CDT | Thunderstorm Wind 52 E | Westphalia, MO | |
| Jul 19, 5:15 PM CDT | Hail 0.88 | Westphalia, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 192152
SVRSTL
MOC051-151-192230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT THU JUL 19 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COLE COUNTY IN CENTRAL MISSOURI
OSAGE COUNTY IN CENTRAL MISSOURI
* UNTIL 530 PM CDT
* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 7 MILES NORTH OF TAOS AND 5 MILES NORTHEAST
OF JEFFERSON CITY...MOVING SOUTHEAST AT 20 MPH. THE PRIMARY THREAT
FROM THIS STORM WILL BE DAMAGING WINDS.
* LOCATIONS IN THE PATH...
WESTPHALIA
LINN
RICH FOUNTAIN
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3864 9172 3856 9212 3850 9219 3838 9224
3830 9210 3829 9179 3853 9167
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:45 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 19, 3:45 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT THU JUL 19 2001 SHRP RDG CONTINUES FM ERN TX NWD WITH WIDE TROPICAL PLUME ROTATING AROUND EDGE FM ROCKIES INTO S.D. THEN BACK SEWD THRU MO/IL. PRECIPTL H20 NR 2 INCHES TDA WITH VRY UNSTABLE AMD OVR WRN HLF MO. TOYED HEAVILY WITH ISSUING FFA BUT STILL UNSURE WHERE IT WILL END UP. EARLY PCPN NOW THRU MKC-COU-WPS BUT MORE THAN ONE MCS COULD RAKE THRU AREA THRU FCST PD AND LOCATION VERY UNSURE. MENTIONED LCLLY HVY RAIN IN SVRL ZONES...PARTICULARLY THOSE THAT GOT LOTS OF RAIN EARLIER TODAY. HAV EXTENDED PCPN THRU SAT NIGHT AS PERSISTANT RDG WILL HOLD THRU THE WEEKEND. WENT WITH SUBSTANTIALLY HIER POPS THAN GUIDANCE IN ALL PERIODS AND LOWERD TEMPS A CATEGORY OR TWO ESPECIALLY NR MISSISSIPPI RIVER. .STL...NONE. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:00 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 45 min |
| Jul 19, 1:47 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 43 min |
| Jul 19, 2:32 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 28 min |
| Jul 19, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| Jul 19, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 51 min |
| Jul 19, 4:34 PM CDT | Flash Flood Warning | LSX | Boone | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.